It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Hello All! I'm hoping someone may have some words of wisdom for me, since my doctors have been kind of useless in this matter. I'm currently taking MonoNessa .25/.035 (aka Sprintec/generic Ortho Cyclen). I've been on this particular pill for about 3 years, and before that I took Microgestin, the patch, and Ortho Tri Cyclen Lo. I've taken some form of contraception for 7 years.

While I was on the Microgestin, I noticed I was having light spotting every month before my period. While it was light, it was enough to make me have to wear a pantyliner. I talked to my gyno about it, and she switched me to the Sprintec because she thought it would eliminate this problem. It did not, and I just dealt with the spotting for awhile, hoping that my body would adjust to the new pill. A year later, the same doctor recommended that I try the ring. She said maybe the spotting had something to do with the slight variations in the times I took the pill (even though I've always been very good at taking it at the same time every day), and going to a consistent dosing might help. Nope, it didn't.

I stayed on the ring for several months, and when that didn't help, I went off of birth control all together for about 6 months to see what would happen. The first two months were great - no spotting! However, it started again (ugh!!) during the third month of not being on the pill. I went back on the Sprintec until my next appointment, during which a new doctor suggested I try a triphasic pill with a higher hormone dose for the week before my period. She said to give that 3 months to see if it helped. I gave it 4, and it did nothing except make me bloated and cranky.

This summer, I was diagnosed with Grave's Disease, which caused me to become hyperthyroid. I desperately hoped that could explain some of the problems I'd been having with the spotting. I went through a radioactive iodine treatment to destroy my thyroid, and my cycle following the RAI was nuts. I spotted THREE weeks before my period was due for about 6 days, then my period started as normal. I hoped, hoped, hoped that when my thyroid levels dropped off, the spotting would stop.

Wrong! I'm now hypothyroid, and I'm still spotting.

So, here I am back on the Sprintec. The short version of the story is that whether on or off hormonal birth control, I spot for 3-4 days one week before my period is due. It's been going on for years. I was hoping it was due to hyperthyroidism, but seeing as I'm now hypothyroid, I don't think that's the case. However, my thyroid levels have not been down for very long, so I suppose my body could still be adjusting. But I don't know.

I have a gyno appointment coming up in a few weeks, and I was wondering if there are any particular questions I should ask. I have not been checked for cysts or anything like that because I don't have pain with the spotting. Maybe there is some other form of birth control I can try to help alleviate this? (I was thinking maybe some extended cycle pills, but I'm also afraid this may make the problem worse.)

Any advice would be appreciated.





All times are GMT -7. The time now is 01:48 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!